Vivek Mahadevaiah*, Sangamesh, Koushal Sattaru
Department of Emergency Medicine, Vydehi Institute of Medical Sciences and Research Center, Bangalore, IndiaFulltext PDF
Intentional ingestion of household cleaning agents, a life-threatening act with potentially elusive symptoms, demands prompt recognition byhealthcare providers. We present a case report detailing a 26-year-old malewho initially sought medical attention for throat pain and breathingdifficulty, subsequently revealing intentional Lysol consumption.
The patient, initially reticent about the cause of his distress, exhibited symptoms of throat pain, breathing difficulty, and repeated vomiting. Despite limited initial information, diligent probing led to the revelation of deliberate Lysol ingestion. Upon admission, the patient's condition rapidly deteriorated, necessitating urgent medical intervention and airway protection.
Clinical evaluation unveiled Type 2 respiratory fialure and electrolyte imbalances, consistent with toxic exposure. The patient's deteriorating respiratory status required intensive respiratory support. The patient also had anaphylactic shock upon presentation. The patient was successfully maanaged in ER with IV adrenaline and Adrenaline Nebulizations.
This case highlights the deceptive presentation of intentional Lysol ingestion, initially masquerading as benign throat pain and respiratory distress. It underscores the imperative for thorough history-taking, active probing, and heightened vigilance in cases of unexplained symptoms.
Healthcare providers must be equipped to swiftly identify and manage chemical exposures to avert devastating outcomes. The case of intentional Lysol ingestion serves as a poignant reminder of the urgent need for preventive measures, mental health support, and public awareness campaigns to mitigate such perilous incidents.
Lysol ingestion; Throat pain; Respiratory distress
Vivek Mahadevaiah, Sangamesh, Koushal Sattaru. Unveiling a Silent Menace: Intentional Lysol Ingestion Masquerading as Throat Pain and Respiratory Distress in a Young Adult. Int Clinc Med Case Rep Jour. 2024;3(2):1-3.